Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 368, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Dec 14, 2015, 10:12 AM CST for Jackson County, Lafayette County, Ray County, Missouri. It took effect at Dec 14, 2015, 8:27 PM CST. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2015, 10:12 AM CST (16:12 UTC)
- In effect from
- Dec 14, 2015, 8:27 PM CST
- Expired
- Dec 19, 2015, 7:52 PM CST
- In force
- 5 days
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, MO, Lafayette County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 42 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Napoleon (NAPM7).
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06894650, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Dec 14, 5:36 AM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Dec 14, 5:36 AM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 536 AM CST MON DEC 14 2015 .DISCUSSION... Issued at 333 AM CST MON DEC 14 2015 The closed low, which was the catalyst for what was record daily rainfall for many areas across the CWA yesterday, is evident on water vapor imagery this morning across eastern Kansas. This upper low will move ENE through the CWA this morning. Light rain associated with this system will continue to effect the area through early afternoon. Light rain and clouds will keep conditions much cooler then the past few days with highs in the 40s. As the departing upper level system pushes into the Great Lakes region this afternoon we will turn our attention to another trough digging into the Great Basin. Although this feature will not be a major player in producing precipitation across our area it will be the main feature that drives temperatures through most of the week. For example, in response to that system digging into the Great Basin, weak upper level ridging will develop out ahead of it. This upper ridging will move into the region on Tuesday as the upper trough, now closing an upper level low in the base of the trough, moves into the Central Plains. This will also force a associated surface front into the central Plains. WAA out ahead of the surface front acting in tangent with the shortwave ridging will allow temperatures to warm into the upper 40s to the north and the lower 60s to the south. On Wednesday, the upper level low will move into the Upper Midwest and force the cold front through the area early in the day. This will again cool temperatures off dropping highs into the upper 30s to upper 40s. There is also a chance for some very light precipitation across the northern and eastern CWA as the front move through late Tuesday night into early Wednesday morning. The upper level low across the Upper Midwest will then remain nearly stationary across that region as it interacts with and eventually combines with another upper level low dropping out of the Canadian Rockies. This will keep much of the central US under broad troughing and keep temperatures cool. And, by cool, that means near seasonal normals with highs generally in the mid 30s to lower 40s Thursday and Friday. Saturday will be a transitional day as the troughing that resided across the central US shift northeastward. This will allow for northwest flow across the area to relax and temperatures may rebound a few degrees. However, By Sunday, weak ridging moves into the region and highs will return to well above normal with highs in the mid 40s to mid 50s. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning) Issued at 536 AM CST MON DEC 14 2015 A large expanse of high IFR/low MVFR exists across ern KS and will overspread the terminals right around the valid TAF time. MVFR cigs will be persistent thru the morning and afternoon hours altho cigs are expected to lift abv 2kft btn 19Z-21Z. High MVFR conds are then expected to prevail thru tonight with cigs lifting to 5kft around 06Z. Winds are out of SW this morning around 10kts but will veer to the west by mid-morning around 15kts with gusts to 25kts. Gusty winds will cont thru the afternoon before wkng to around 10kts this evening while contg to veer to the WNW. Around midnight winds will become lgt and vrb as high pressure begins to move into the region. && .EAX Watches/Warnings/Advisories... KS...NONE. MO...NONE. && DISCUSSION...73 AVIATION...73
Hazardous weather outlook, Dec 14, 5:04 AM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 504 AM CST MON DEC 14 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 504 AM CST MON DEC 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 7:03 PM CST | River Flood Warning | EAX | Daviess, Gentry | 62 hr |
| Dec 13, 8:18 PM CST | River Flood Warning | EAX | Andrew, Buchanan | 6 days |
| Dec 13, 8:18 PM CST | River Flood Warning | EAX | Buchanan, Platte | 5 days |
| Dec 13, 8:18 PM CST | River Flood Warning | EAX | Andrew, Holt, Nodaway | 45 hr |
| Dec 13, 10:39 PM CST | River Flood Warning | EAX | Howard | 39 hr |
| Dec 14, 2:23 AM CST | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 34 hr |
| Dec 14, 7:01 AM CST | River Flood Warning | EAX | Daviess, Livingston | 53 hr |
| Dec 14, 8:52 AM CST | River Flood Warning | EAX | Platte | 6 days |
| Dec 14, 8:52 AM CST | River Flood Warning | EAX | Platte | 6 days |
| Dec 14, 9:46 AM CST | River Flood Warning | EAX | Carroll, Chariton | 5 days |
| Dec 14, 10:12 AM CST | River Flood Warning | EAX | Platte | 5 days |
| Dec 14, 10:12 AM CST | River Flood Warning | EAX | Clay, Jackson, Ray | 4 days |
| Dec 14, 10:12 AM CST | River Flood Warning | EAX | Carroll, Lafayette, Saline | 7 days |
| Dec 14, 10:12 AM CST | River Flood Warning | EAX | Carroll, Chariton, Saline | 7 days |
| Dec 14, 10:12 AM CST | River Flood Warning | EAX | Chariton, Howard, Saline | 6 days |
| Dec 14, 10:12 AM CST | River Flood Warning | EAX | Cooper, Howard | 6 days |
| Dec 13, 7:31 PM CST | River Flood Warning | EAX | Atchison, Leavenworth | 46 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.